Alert archive / Tennessee / Wind Advisories in 2020
Wind Advisory 1, NWS Nashville, TN
NWS Nashville, TN issued this wind advisory at Jan 10, 2020, 3:34 AM CST for 38 counties in Tennessee. It took effect at Jan 11, 2020, 12:00 AM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2020, 3:34 AM CST (09:34 UTC)
- In effect from
- Jan 11, 2020, 12:00 AM CST
- Expired
- Jan 11, 2020, 4:02 PM CST
- In force
- 16 hr
- Issued by
- NWS Nashville, TN
All 38 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.6 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2551 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 352 m²/s²
- 0-3 km storm-relative helicity
- 499 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
480 WWUS74 KOHX 100934 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 334 AM CST Fri Jan 10 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-102100- /O.NEW.KOHX.WI.Y.0001.200111T0600Z-200112T0000Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 334 AM CST Fri Jan 10 2020 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SATURDAY... * WHAT...South winds 15 to 25 mph with gusts to around 45 mph expected. * WHERE...All of Middle Tennessee. * WHEN...From midnight tonight to 6 PM CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ JB Wright
4 follow-up statements
456 WWUS74 KOHX 102049 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 249 PM CST Fri Jan 10 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-110500- /O.CON.KOHX.WI.Y.0001.200111T0600Z-200112T0000Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 249 PM CST Fri Jan 10 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SATURDAY... * WHAT...South winds 15 to 30 mph with gusts to around 45 mph expected. * WHERE...All of Middle Tennessee. * WHEN...From midnight tonight to 6 PM CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 21
413 WWUS74 KOHX 110344 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 944 PM CST Fri Jan 10 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-111200- /O.CON.KOHX.WI.Y.0001.200111T0600Z-200112T0000Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 944 PM CST Fri Jan 10 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY... * WHAT...South winds 15 to 30 mph with gusts to around 45 mph expected. * WHERE...All of Middle Tennessee. * WHEN...From midnight tonight to 6 PM CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 27
402 WWUS74 KOHX 110910 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 310 AM CST Sat Jan 11 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-120000- /O.CON.KOHX.WI.Y.0001.000000T0000Z-200112T0000Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 310 AM CST Sat Jan 11 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 15 to 30 mph with gusts to around 45 mph expected. * WHERE...All of Middle Tennessee. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ JB Wright
245 WWUS74 KOHX 112202 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 402 PM CST Sat Jan 11 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-112315- /O.CAN.KOHX.WI.Y.0001.000000T0000Z-200112T0000Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 402 PM CST Sat Jan 11 2020 ...WIND ADVISORY IS CANCELLED... Surface winds across Middle Tennessee have decreased considerably and a wind advisory is no longer required. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Jan 9, 10:56 PM CST, 4 hours 38 minutes earlier.
Area forecast discussion, Jan 9, 10:56 PM CST, 4 hours 38 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1056 PM CST Thu Jan 9 2020 .UPDATE... FOR 06Z AVIATION DISCUSSION. && .DISCUSSION... Lots of clouds and southerly winds will keep temperatures relatively warm tonight. Radar has been showing showers over West TN this evening, but with dew point depressions of 25+ degrees here at home, little to no rain is going to reach the ground tonight. However, low level moisture will begin filtering into the mid-state first thing tomorrow allowing for showers to begin streaming into the area by the noon hour. Focus for this will be along and west of I-65. It's going to be windy again tomorrow with southerly gusts of 30-35 mph, but Wind Advisory criteria (gusts over 40 mph) probably won't be met until tomorrow night. Remember, saturated grounds will likely cause at least a few trees to fall outside of thunderstorms with some of the stronger wind gusts tomorrow night. Latest hi-res guidance is finally zeroing in on Saturday's severe weather potential, and timing is looking very consistent with latest thinking. A broken line of thunderstorms containing strong to severe winds (especially south of I-40) should break across the TN River around 8 am, I-65 corridor around lunchtime and should be pushing off the Plateau before sunset late Saturday afternoon. Flood threat is low with only 1-1.5 inches expected (maybe a touch more closer to the AL-TN state line). Updates on the way with only a few tweaks to hourly dew points. && .AVIATION... 06Z TAF DISCUSSION. South winds have increased slightly as the LLJ picks back up, and LLWS was included through 13-15z. CIGs will slowly lower overnight into the day on Friday with increasing clouds. VCSH/-SHRA become more prominent through the day and especially after 00z. Expect MVFR conditions to settle in for much of the day with south winds gusting 20 to 25 kts. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Unger AVIATION........Schaper
Hazardous weather outlook, Jan 9, 4:49 AM CST, 22 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 449 AM CST Thu Jan 9 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-101100- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 449 AM CST Thu Jan 9 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Strong to severe storms will be possible Saturday. Damaging straight line wind and tornadoes are possible. Preceding these storms, gusty wind ahead may bring down tree limbs and possibly even a few trees. Rainfall is likely to range between 1 and 2 inches Friday through Saturday. This may cause minor urban and river flooding as well. .SPOTTER INFORMATION STATEMENT... Spotter activation may be need Saturday.
Nearby
Wind Advisories in Tennessee, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.